MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL GUARD; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL GUARD; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10016
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cori-assisted tka, three (3) real intelligence robotic drill guard were loose, sliding off the drill while the surgeon was burring.They were not fixating onto long attachment.Surgery was performed after a delay greater than 30 minutes, with a back-up device.Patient was not harmed.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).
 
Additional Manufacturer Narrative
The real intelligence robotic drill guard, part number rob10016, lot number unknown, used for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.A complaint history review for similar reported/confirmed complaints has identified prior events.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with wear and tear due to repeated use opening up inner diameter of guard.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
The cori, real intelligence robotic drill guards, part number rob10016, lot (10)1131797, used for treatment were returned for evaluation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was not confirmed.The drill guard was put onto 2 drill attachments, and did not feel loose.Kpcs were run with the drill guard attached, and pointing towards the floor, and the drill guard did not come loose nor spin.The inner diameter (101287, rev a, dia.3125) was measured and found to be within specification.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with wear and tear over time.A review of manufacturing records indicates the software met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE ROBOTIC DRILL GUARD
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16717891
Report Number3010266064-2023-00067
Device Sequence Number12581531
Product Code OLO
UDI-Device Identifier00885556757352
UDI-Public00885556757352
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10016
Device Catalogue NumberROB10016
Device Lot Number1131797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/23/2023
05/14/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date04/25/2023
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB10024 / SERIAL NUMBER (B)(6)
Patient SexUnknown